Barretts Eshophagus Medications Started To Taste Very Bitter

Updated
Linda Says:

Lately, I think my pharmacist has switched to the cheapest possible form of drugs as 3 of my medications have started to dissolve on my tongue prior to being able to swallow and they are very bitter. If they burn in my mouth they must burn going down my esophagus. I have a very serious case of Barretts and have to have EGD's with Biopsies every 3 months. I do not need anything else burning the lining of my Esophagus, how can I ensure my medication has a coating on it. My medications use to have a better coating or at least not start dissolving on my tongue prior to swallowing.The medications are Irbesartin 300mg, Amlodipine Besylate 5mg, and Pravastatin Sodium 20mg

3 Replies

Earliest Newest Votes
1
Verwon Says:

Hello, Linda! How are you?

If they are starting to dissolve on your tongue, you might not be taking them correctly, according to FDA instructions. You should actually place a pill as far back in your mouth as possible, just short of gagging, then swallow it immediately with some type of fluid, such as water, juice, or etc.

What are the markings on the tablets in question? This information would enable me to research them for you to see what they contain and if they have a coating on them.

Was this helpful? 0
2
Linda Says:

Re: Verwon (# 1) Expand Referenced Message

I appreciate your answer to my question, you are the only one who has responded.

I am 62 years old and do follow the directions for all my RX'x. These 2 particular meds I have been taking for at least 7 years and have just in the last year noticed a difference. The bitter taste in my mouth is not the problem or concern, however, if it is bitter and tends to burn in my mouth the it is also burning my esophagus. I do have some problems with the meds feeling like they get stuck in my esophagus not my throat. I have had some problems with esophageal spasms and narrowing of the esophagus. Of extreme concern to me is the fact that I have been dealing with Barrett's Esophagus since 2000.

I had a Nissen Fundoplication Surgery in 2000. It worked until about 2013. I was having EGD's with biopsies every 2 years and then for the last 2 years I have had to have them every 90 days because they always come back with dysplasia.

Now, I am in the process of having Ablation. My doctor told me after the second treatment it didn't do as well as she would like to have seen and when I go back in November if it didn't do any better she was going to try Cryotherapy.

Needless to say I am very concerned about anything that may irritate my esophagus. I am on 9 different medications and only these two tend to cause a problem Amlodipine Besylate 5mg (Norvasc) round white pill, no break lines, one side has logo that looks like an E and 56 the other side has nothing, the other med is Irbesartan 300mg (Avapro) a white oblong tablet, no break lines, H on one side 160 on the other. All I am trying to determine is if the pharmacy has started to use a cheaper manufacturer since this change has only occurred in the last year and if there is another form of these two that I can take. These pills also appear to be more powdery on the outside than I remember them being making them seam to dissolve the minute I sit them on the back of my tongue. Almost as if they are old.

Was this helpful? 0
3
Linda Says:

Re: Verwon (# 1) Expand Referenced Message

I appreciate your answer to my question, you are the only one who has responded.

I am 62 years old and do follow the directions for all my RX'x. These 2 particular meds I have been taking for at least 7 years and have just in the last year noticed a difference. The bitter taste in my mouth is not the problem or concern, however, if it is bitter and tends to burn in my mouth the it is also burning my esophagus. I do have some problems with the meds feeling like they get stuck in my esophagus not my throat. I have had some problems with esophageal spasms and narrowing of the esophagus. Of extreme concern to me is the fact that I have been dealing with Barrett's Esophagus since 2000.

I had a Nissen Fundoplication Surgery in 2000. It worked until about 2013. I was having EGD's with biopsies every 2 years and then for the last 2 years I have had to have them every 90 days because they always come back with dysplasia.

Now, I am in the process of having Ablation. My doctor told me after the second treatment it didn't do as well as she would like to have seen and when I go back in November if it didn't do any better she was going to try Cryotherapy.

Needless to say I am very concerned about anything that may irritate my esophagus. I am on 9 different medications and only these two tend to cause a problem Amlodipine Besylate 5mg (Norvasc) round white pill, no break lines, one side has logo that looks like an E and 56 the other side has nothing, the other med is Irbesartan 300mg (Avapro) a white oblong tablet, no break lines, H on one side 160 on the other. All I am trying to determine is if the pharmacy has started to use a cheaper manufacturer since this change has only occurred in the last year and if there is another form of these two that I can take. These pills also appear to be more powdery on the outside than I remember them being making them seam to dissolve the minute I sit them on the back of my tongue. Almost as if they are old.

Was this helpful? 0

More Discussions:

symbol pill was told the medications started with g and makes you sleep

its white oblong pill with a symbol on it like a flower and has imprint with 14 or 15 ## a small white oblong pill line ...

2 REPLIES
Combitic medications seem very suspicious

I ordered thyroid medication through this company and had my thyroid level checked after two weeks of this brand and my ...

1 REPLY
how to mask bitter taste of doxofylline syrup

have you any suggestion how to solve bitter taste of doxofylline syrup ## 1. How to stable the solubility of doxofylline...

3 REPLIES
Bitter taste on Clarithromycin, anything to stop it?

I'm supposed to be taking Clarithromycin for long term use, but the bitter taste in my mouth is pretty bad. Since I&...

2 REPLIES
My very healthy 21 year old active/healthy son just started Zestril today-I am very upset

My 21 year old son, who goes to the gym 4 times a week, watches everything he puts into his mouth, and who has never had...

1 REPLY
stomach medications

Hi I suffer from severe mucsle pain mainly my legs . i am taking high blood preassure pills containg --- Olmesatan- Medo...

1 REPLY
too many medications

My mom was in the hospital for 2 weeks. diagnosis aphib and broncitis. She has been out of the hospital for 3 weeks. The...

1 REPLY
Medicationstogether

I take my Linzess in the morning, I love it. I was wondering if I could take the rest of my morning medication at the sa...

2 REPLIES
How to use medications

Hi I'm Patricia my doctor put me on zolpidem to help me sleep they work great. I went back and she put me on benzona...

1 REPLY
lactose free medications

I am lactose intolerant, and am VERY sensitive to medications that have milk sugars in the inert ingredients. Walgreens ...

2 REPLIES